MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1093/ageing/afad026

Медицинская библиотека · Age and ageing · 2023

The differential risk of severe hyponatraemia based on the use patterns of hyponatraemia-inducing medications in older adults.

Jun Kwanghee, Ah Young-Mi, Shin Jaekyu, Lee Ju-Yeun

СтатьяПоддержка исследования: вне правительства СШАПеревод пока не подготовлен

Аннотация

BACKGROUND

the identification and minimization of hyponatraemia-inducing medication (HIM) usage is among the effective strategies for preventing hyponatraemia. However, the differential risk of severe hyponatraemia is unknown.

OBJECTIVE

to evaluate the differential risk of severe hyponatraemia associated with newly started and concurrently used HIMs in older people.

DESIGN AND

SETTING

a case-control study using national claims databases.

METHODS

we identified patients aged >65 years with severe hyponatraemia as those hospitalised with a primary diagnosis of hyponatraemia or who had received tolvaptan or 3% NaCl. A 1:20 matched control with the same visit date was constructed. Multivariable logistic regression was performed to assess the association of newly started or concurrently used HIMs comprising 11 medication/classes with severe hyponatraemia after covariate adjustment.

RESULTS

among 47,766,420 older patients, we identified 9,218 with severe hyponatraemia. After adjusting for covariates, all HIM classes were found to be significantly associated with severe hyponatraemia. Compared with persistently used HIMs, newly started HIMs increased the likelihood of severe hyponatraemia for eight classes of HIMs, with the highest increase being observed for desmopressin (adjusted odds ratio: 3.82, 95% confidence interval: 3.01-4.85). Concurrent use increased the risk of severe hyponatraemia compared to that with individually administered HIMs: thiazide-desmopressin (4.86, 3.90-6.07), medications causing the syndrome of inappropriate anti-diuretic hormone secretion (SIADH)-desmopressin (2.65, 2.25-3.11), medications causing SIADH-thiazides (1.87, 1.75-1.98) and combination among medications causing SIADH (1.36, 1.28-1.45).

CONCLUSIONS

in older adults, newly started and concurrently used HIMs increased the risk of severe hyponatraemia compared with persistently and singly used HIMs.

Для цитирования: Jun Kwanghee, Ah Young-Mi, Shin Jaekyu, Lee Ju-Yeun. The differential risk of severe hyponatraemia based on the use patterns of hyponatraemia-inducing medications in older adults.. Age and ageing. 2023. DOI: 10.1093/ageing/afad026.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.